zbMATH — the first resource for mathematics

Quotients of toric varieties. (English) Zbl 0762.14023
In geometric invariant theory actions of algebraic groups on projective varieties are studied. Mumford’s methods for the construction of quotients of such group actions do not in general lead to a unique or canonical quotient, rather to an inverse system of quotients. To remedy this situation the authors introduce the — canonical — Chow quotient. This quotient is thoroughly explored for the case that the variety under consideration is toric. Connections with the quotients obtained from geometric invariant theory are discussed.

14M17 Homogeneous spaces and generalizations
14L30 Group actions on varieties or schemes (quotients)
14M25 Toric varieties, Newton polyhedra, Okounkov bodies
14L24 Geometric invariant theory
Full Text: DOI EuDML
[1] Baues, H.-J.: Geometry of loop spaces and the cobar construction. Mem. Am. Math. Soc.25, 230 (1980) · Zbl 0473.55009
[2] Billera, L.J., Filliman, P., Sturmfels, B.: Constructions and complexity of secondary polyhedra. Adv. Math.83, 155-179 (1990) · Zbl 0714.52004 · doi:10.1016/0001-8708(90)90077-Z
[3] Billera, L.J., Kapranov, M.M., Sturmfels, B.: On a conjecture of Baues in the theory of loop spaces. Technical Report 91-19, Math. Sci. Institute of Cornell University, Ithaca, 1991 (to appear in Bull. Am. Math. Soc.)
[4] Billera, L.J., Sturmfels, B.: Fiber polytopes, Ann. Math. (to appear) · Zbl 0762.52003
[5] Billera, L.J., Sturmfels, B.: Coherent homotopies of polyhedral subdivisions. In preparation
[6] Danilov, V.I.: The geometry of toric varieties. Russ. Math. Surv.33, 97-154 (1978); Transl. Usp. Mat. Nauk33, 85-134 (1978) · Zbl 0425.14013 · doi:10.1070/RM1978v033n02ABEH002305
[7] Gaeta, F.: Associate forms, joins, multiplicities, and an intrinsic elimination theory. In: Topics in algebra (Banach Center Publications 26) Warsaw, 1990 · Zbl 0762.13006
[8] Gelfand, I.M., Zelevinsky, A.V., Kapranov, M.M.: Discriminants of polynomials in several variables and triangulations of Newton polytopes. Algebra Anal.2, No. 3, 1-62 (1990) (In Russian; English translation to appear in Leningrad Math. J., 1991)
[9] Goresky, M., MacPherson, R.: On the topology of algebraic torus actions (Lect. Notes Math., vol. 1271) pp. 73-90. Berlin Heidelberg New York: Springer 1987 · Zbl 0633.14025
[10] Kapranov, M.M., Sturmfels, B., Zelevinsky, A.: Chow polytopes and general resultants. Technical Report 91-2, Math. Sci. Institute of Cornell University, Ithaca 1991 · Zbl 0780.14027
[11] Lawson, H.B., Jr.: Algebraic cycles and homotopy theory. Ann. Math.129, 253-291 (1989) · Zbl 0688.14006 · doi:10.2307/1971448
[12] Mumford, D.: Lectures on curves on an algebraic surface (Ann. Math. Studies, 59) Princeton: Princeton University Press 1966 · Zbl 0187.42701
[13] Mumford, D., Fogarty, J.: Geometric invariant theory (2nd ed.) Berlin Heidelberg New York: Springer 1982 · Zbl 0504.14008
[14] Oda, T.: Convex bodies and algebraic geometry (Ergeb. Math., 3. Folge, vol. 15) Berlin Heidelberg New York: Springer 1988 · Zbl 0628.52002
[15] Shafarevich, I.R.: Basic algebraic geometry. Berlin Heidelberg New York: Springer 1977 · Zbl 0362.14001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.